MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, SUTURELOC; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. IMPLANT SYSTEM, SUTURELOC; NON-DEGRADABLE FIXATN FASTENER
Model Number IMPLANT SYSTEM, SUTURELOC
Medical Device Problem Codes Break (1069); Patient Device Interaction Problem (4001); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 04/28/2025, a sales representative reported via email that an ar-4551 sutureloc malfunctioned during a lateral meniscus transplant procedure.To complete the case, a second ar-4551 sutureloc was opened and used.A photo was provided, and no additional details were provided regarding the malfunction.This was discovered during a lateral meniscus transplant procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information received on 5/22/2025: during the procedure, an ar-4551 sutureloc device malfunctioned when the sheath began to splice, causing it to bunch up irregularly.The malfunction occurred inside the patient, resulting in pieces of the implant breaking.However, all broken pieces were successfully removed from the patient.An additional 15 minutes of anesthesia was required due to the case delay at this time, there are no reported negative effects or significant damage to the patient post-surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed.Photographic evidence provided from the field of an unpackaged ar-4551, with batch number 15411113, revealed that the sutures were damaged.Therefore, arthrex was able to deduce the cause of the complaint as misuse, due to excessive force used during suture passing/tightening /tensioning.

Brand Name
IMPLANT SYSTEM, SUTURELOC
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22061140
Report Number1220246-2025-02139
Device Sequence Number15362263
Product Code MBI
UDI-Device Identifier00888867425316
UDI-Public(01)00888867425316(11)250327(17)300131(10)15411113
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K223284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, SUTURELOC
Device Catalogue NumberAR-4551
Device Lot Number15411113
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by ManufacturerNot provided
10/08/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/16/2025
10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown